MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE

SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE
Catalog Number 03.043.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after doing a tibial nail, they went to separate the aiming arm from the insertion handle and the tab broke.It don¿t slow down the surgery after it was completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.Corrected: g1.H3, h6: photo investigation the product was not returned to depuy synthes , however photos were provided for review.The photo investigation of " 03.043.029, aim-arm radioluc" revealed that the latch of the aiming arm has been broken.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the aim-arm radioluc would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to cause not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Product returned investigation: the product was returned depuy synthes for evaluation.Visual inspection of the returned device found one of the latch was broken.Broken fragment was returned for analysis.The device shows signs of normal use/wear and no evidence of hammer marks were observed, therefore, a potential cause cannot be established with the provided information.The semi-extended parapatellar approach surgical technique guide se_814687 ae was reviewed.Following relevant statements were found at page 18, 37 and 38 for mount of the aiming arm: confirm that the nail is securely connected to the insertion handle, especially after hammering, using the screwdriver.Mount the aiming arm to the insertion handle.Attach the aiming arm to the insertion handle, by sliding it into the hook at the distal part of the insertion handle and then rotating the latch towards the insertion handle for both parts to connect.Precaution: do not exert forces on the aiming arm, protection sleeve, drill sleeves and drill bits.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the aiming arm/ radiolucent would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 03.043.029, lot: 2032160, manufacturing site: werk selzach, supplier: (b)(4).Release to warehouse date: 10-jul-2023.Expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5.Corrected: g1 manufacturer site.H6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation of " 03.043.029, aim-arm radioluc" revealed that the latch of the aiming arm has been broken.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the aim-arm radioluc would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to cause not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 03.043.029.Lot: 2032160.Manufacturing site: werk selzach.Supplier: (b)(4).Release to warehouse date: 10-jul-2023.Expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Date of event (if available): what is the timing of the reported event? (pre-op, intra-op, post-op)? - no one specific event.Just degradation of the graphic case and worries with the hospital that sterilization might not be great with flaking of tray.No certain occurrence.No patient issues.

Brand Name
AIMING ARM/ RADIOLUCENT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24681562
Report Number8030965-2026-02790
Device Sequence Number9726809
Product Code JDS
UDI-Device Identifier07612334171108
UDI-Public(01)07612334171108(10)2032160
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.029
Device Lot Number2032160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/27/2026
04/07/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date03/30/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown